MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602180
Medical Device Problem Codes Disconnection (1171); Fracture (1260); Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation as well as photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 01/2025).
 
Event or Problem Description
It was reported that during the removal of the catheter, the catheter allegedly disconnected from the port and the line remained inside the patient.Patient current status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one titanium low-profile port attached to a catheter in two segments were returned for evaluation.Two electronic photos were provided for review.Functional, gross visual and microscopic visual evaluations were performed.The investigation is confirmed for the reported catheter fracture and material separation issue, a complete circumferential break was noted approximately 1.4cm from the proximal end of the port stem.The edge of the circumferential break appeared partially jagged and compressed.However, the investigation is inconclusive for the reported migration as enough information is not available to confirm the issue and the reported event cannot be replicated in the lab.A definitive root cause for the reported failure could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during a port removal procedure the catheter allegedly fractured from the port.It was further reported that the catheter allegedly migrated to the pulmonary artery.Reportedly, the device was removed.The current patient status is unknown.

Brand Name
TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12148509
Report Number3006260740-2021-02722
Device Sequence Number4580762
Product Code LJT
UDI-Device Identifier00801741025532
UDI-Public(01)00801741025532
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602180
Device Catalogue Number0602180
Device Lot NumberREEP0890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;